Higher LH than FSH in follicular stage

by alison
(sc)

Hi Wray,

I have been doing fairly well lately until the last month or so.

As you know, I have Adrenal fatigue and I've had to go extremely slow on titrating my progesterone cream over the course of the last 3-4 months. There are lots of reasons I have for this titration. I simply could not tolerate the 100-200mg amounts-I'd get dizzy and terribly nauseous etc.

Anyhow, I have recently switched from saliva testing to serum as I was not getting good answers with saliva anylonger.

I had a blood draw on 5th day of cycle. This was the only day I could get into doc's office but i wanted to test fsh and lh and estrogen because i was starting to have flushing sensations and anxiety and prickles and depression during the beginning of my cycle. I felt like my skin was hot and flushy all the time! These are my results-



Comments for Higher LH than FSH in follicular stage

Click here to add your own comments

Aug 26, 2013
Higher LH than FSH in follicular stage
by: Wray

Hi Alison The symptoms you got when using 100-200mg/day occurs with almost all women when first using progesterone, adrenal fatigue or not. It's just progesterone stimulating oestrogen, but to overcome this far more progesterone is needed. Having a test done on day 5 is pointless, if wanting to know the progesterone level, it will be low as yours shows. It should be done ±7 days after ovulation or before bleeding. On a 26 day cycle this would be ± day19 or ±day 21 for a 28 day cycle. An LH more than double the FSH speaks loudly of PCOS. Have they checked for this? The oestrogen test is usually only done for oestradiol, unusual for all three to be done, and then lumped together. The amount of progesterone you're using in the follicular phase won't raise it at all, even the 40mg/day doesn't raise it above follicular phase levels. See our page on Progesterone Misconceptions for more info. Progesterone levels have to be about 200ng/ml to cause the LH surge. When starting a page on this site, there is no limit to the amount of info you can write. It's only when making a comment on a page that there is. So I have answered all three of your pages here. Take care Wray

Aug 26, 2013
Thank you
by: alison

Dear Wray,

Thanks so much for responding! I did speak to my doc regarding the estradiol test and prog on day 20 so I'm doing that tomorrow. We are also testing free and total testosterone and an acth test as i did have janie at sttm tell me that my pituitary levels seem sluggish and my tsh is at low end of range...she also insisted that my cortisol on my zrt test in april which was slightly under mid range the entire day, was too low and i needed hc-said i needed that morning spike of cortisol which i did not have. I have yet to find a doc who goes along with that enough to trial me on hc-like 5-10mg once or twice daily-so i may try isocort again if needed. i have used glandulars in the past and when i mix prog and them together, i kinda loop out.

I will get back to you on the results and if needed start the pcos testing...ugh.

I appreciate so greatly your time and response and website. Thank you-

Aug 28, 2013
Thank you
by: Wray

Hi Alison Glad it was of help. Let me know how you get on. Take care Wray

Aug 31, 2013
re
by: Wray

Hi Alison Because your period began early the test results will show dropping progesterone and oestrogen levels. All your symptoms point to low progesterone, so I don't know what your doctor means when he says you have low oestrogen symptoms. I cannot tell you what amount of oestradiol to use, as I never recommend it, you'll have to go by what your doctor tells you. But you can look through our page on HRT for more info about it. I don't know your age, but if in Peri-menopause this would explain your weight problem and your symptoms. I do know you need more progesterone and increasing slowly as you are is only making matters worse. Thanks for the kind words. Take care Wray

Sep 02, 2013
my results!!!
by: alison

Hi Wray,

Got my results---You were right about dropping prog/estro levels and here's the rest-

estradiol 69.3 pg/mL
progesterone 4.4 ng/mL
free testosterone .2 pg/mL
total testosterone 12 ng/dL

Last doc said my test. was tanked and my estradiol is probably low-that was with saliva tests. I cannot afford that doc-he suggested a cocktail of dhea and preg and estradiol and prog. I wa way too scared to go that route. Help!!! I do feel quite scattered brained and hotflashy and all. please give your two cents here-I need it.Also Dhea not dheaS was checked at-
Dhea 201 ng/dL range was 31-701!

I'm going to try to figure out the ratio-does this spell anything else to you besides progesterone deficiency and will progesterone alone help? Alison

Sep 08, 2013
my results!!!
by: Wray

Hi Alison Your ratio is 63:1 which is low. But as it was taken at a time when the hormones were dropping it doesn't give much to go on. Although I would suspect your ratio would still be low. We run Saliva Tests on our cream, and in every case the ratio was 600:1 and over. More to the point the women felt well. If you do have PCOS this would also account for the low progesterone, as anovulation is often experienced. Did you get a chance to look through that page, and checked to see if you have other symptoms? We do have a page on Hormone Testing which gives the ranges of various hormones etc. Your total testosterone is on the low side, but your free testosterone is within range, so no concerns there. So yes I do believe you are short of progesterone. You can continue increasing it slightly as you have been, or go high immediately. Do whatever you feel comfortable with, bearing in mind the slow route often causes adverse symptoms. But if you found you could put up with them, then go ahead. You might like to read these comments here, here, here and here. If you feel hot flashy we do have a page on Hot Flushes. I've found 400mg/day is needed to help these. I forgot to ask you to have a vitamin D test done. It's such an important nutrient, a low level affects all organs and systems within the body. Plus it reduces the benefits of progesterone. Take care Wray

Sep 09, 2013
Thank You!!!
by: alison

Thank You so much Wray-

I have read all the sites that you have referenced.
I'm not sure about the pcos but I will look into that as well. I'm pretty overwhelmed as of now and I have a new symptom developping with my stomach and some kind of acid reflux-ugh. I will be in touch and i have had D tested. It is at 78. Alison

Sep 10, 2013
Thank You!!!
by: Wray

Hi Alison Thanks for doing all that reading! You are going through a battle, only wish I could help more. Very pleased the vitamin D is high, please try to keep it up there. Are you mixing your protein and carbs, as that can cause acid reflux. Or eating something you're intolerant to? You could try taking glutamine, it's so important to the gut. I find it helps greatly for any upset stomach. You'll need at least 4000mg/day if you try it. Take care Wray

Sep 11, 2013
Thanks again
by: alison

Hi Wray,

I have used glutamine before and you read my mind. My gut is better and I'm dealing with allergies now as the ragweed is blooming like crazy. This allergy stuff is new to me. I'm wondering if it can cause flushing as well. My ND says it causes a lot of inflammation with me such as heat signs and less of the runny wet signs. Wondering now too if allergies can cause anxiety-that amount of histamine??...what do you think? I'd love to know :)
alison

Sep 16, 2013
Thanks again
by: Wray

Hi Alison Good heavens you are going through a lot! So pleased the glutamine is helping, it's one of my standby's. Vitamin D does help allergies, but your level was good at 78ng/ml. Maybe it needs to be higher still to help you. You might like to look through these papers here, here, here, here and here. It could be it's dropped due to ragweed, any stress drops it. This is very interesting, but not much help! See here. What I do know is both progesterone and vitamin D inhibit mast cell secretions, but an overwhelming attack of pollen such as you're experiencing, would challenge even their effectiveness, see here, here and here. I suppose if the progesterone and vitamin D were being 'used up' fighting the allergy and trying to reduce the histamine, it could make one anxious. There are too many unanswered questions about allergies! It took me 6 years to discover the cause of my eczema was sulphur dioxide, it's in everything! So whatever I gave up didn't help, hence the 6 years it took me. So I don't drink wine anymore, unless organic, no more dried fruit, unless I dry it myself, and no more vinegar, although I have found an organic one which has none. I do hope you survive the onslaught! Take care Wray

Sep 16, 2013
Thanks again
by: alison

Hi Wray,

Thank you so much for all the info! I'm getting better. Its' been 7 long days and i hope my burning belly stays away. I'll be in touch soon I'm sure. alison

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...